Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 205, NWS Philadelphia/Mount Holly

August 26, 2012Caroline County, Talbot County, Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 26, 2012, 7:39 PM EDT for Caroline County, Talbot County, Maryland. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2012, 7:39 PM EDT (23:39 UTC)
Expired
Aug 26, 2012, 8:45 PM EDT
In force
66 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Caroline County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 52 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2021 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2021 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WUUS51 KPHI 262339
SVRPHI
MDC011-041-270045-
/O.NEW.KPHI.SV.W.0205.120826T2339Z-120827T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
739 PM EDT SUN AUG 26 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CAROLINE COUNTY IN EASTERN MARYLAND...
  SOUTHEASTERN TALBOT COUNTY IN EASTERN MARYLAND...

* UNTIL 845 PM EDT

* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMBRIDGE...AND MOVING NORTH
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TRAPPE AROUND 820 PM EDT...
  HAMBLETON AROUND 835 PM EDT...
  WINDYHILL AROUND 840 PM EDT...
  CHOPTANK...TANYARD AND PRESTON AROUND 845 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3860 7608 3860 7613 3864 7617 3880 7612
      3871 7580 3869 7581 3870 7584 3867 7594
      3863 7598 3860 7598 3857 7604
TIME...MOT...LOC 2338Z 202DEG 9KT 3855 7608

$$

IOVINO
1 follow-up statement
958 
WWUS51 KPHI 270013
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
813 PM EDT SUN AUG 26 2012

MDC011-041-270045-
/O.CON.KPHI.SV.W.0205.000000T0000Z-120827T0045Z/
TALBOT MD-CAROLINE MD-
813 PM EDT SUN AUG 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHWESTERN CAROLINE AND SOUTHEASTERN TALBOT COUNTIES...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TRAPPE...MOVING NORTH 
AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAMBLETON BY 835 PM EDT...
  WINDYHILL AND CHOPTANK BY 840 PM EDT...
  TANYARD AND PRESTON BY 845 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3860 7608 3860 7613 3864 7617 3880 7612
      3871 7580 3869 7581 3870 7584 3867 7594
      3863 7598 3860 7598 3857 7604
TIME...MOT...LOC 0013Z 202DEG 9KT 3863 7604

$$

IOVINO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 4:02 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 26, 4:02 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT SUN AUG 26 2012

.SYNOPSIS...
HIGH PRESSURE LOCATED ACROSS THE CANADIAN MARITIMES AND NOSING ITS
WAY ACROSS THE NORTHEAST WILL SLOWLY DRIFT SOUTHWARD THROUGH MONDAY.
MEANWHILE, THE AREA OF LOW PRESSURE OVER VIRGINIA WILL CONTINUE
TO SLOWLY DISSIPATE TONIGHT. A COLD FRONT WILL MOVE THROUGH THE
REGION MONDAY NIGHT INTO TUESDAY, THEN HIGH PRESSURE IS EXPECTED
FOR THE END OF THE WEEK. ANOTHER COLD FRONT IS FORECAST TO
APPROACH THE MIDDLE ATLANTIC STATES SUNDAY AND INTERACT WITH THE
REMNANTS OF ISAAC, WHICH IS OUTLOOKED TO BE IN THE OHIO VALLEY ON
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE LOW PRESSURE TO OUR SOUTH HAS DISSIPATED TODAY. MEANWHILE, THE
HIGH TO OUR NORTHWEST HAS SPREAD ACROSS OUR REGION TODAY BUT IS
STARTING TO MOVE BACK TO THE EAST. THE MID LEVEL CLOSED LOW HAS
STARTED TO OPEN UP AND BECOME MORE OF A MID LEVEL TROUGH ACROSS
VIRGINIA.

ISOLATED SHOWERS AND THUNDERSTORMS ARE MOVING NORTHWESTWARD ACROSS
THE EASTERN SHORE OF MARYLAND THIS AFTERNOON. HEAVY RAIN IS FALLING
FROM THESE STORMS AS DEWPOINTS HAVE RISEN INTO THE LOWER 70S. WITH
THE DOMINANT EASTERLY FLOW AROUND THE HIGH, WE ARE NOT EXPECTING
MUCH OF THESE STORMS TO PUSH BACK EAST UNTIL LATER TONIGHT WHEN THE
MID LEVEL TROUGH STARTS TO MOVE EAST. EVEN THEN, MOST AREAS WILL
REMAIN FAIRLY DRY OVERNIGHT.

INCREASING CLOUDINESS WILL DEVELOP TONIGHT AS THE TROUGH STARTS TO
PUSH EASTWARD. LOW LEVEL MOISTURE WILL INCREASE AND WITH GENERALLY
LIGHT WINDS AT THE SURFACE, SOME GROUND FOG MAY DEVELOP TOWARD
MORNING AS THE MOISTURE GETS TRAPPED BENEATH THE INVERSION.

LOWS TONIGHT WILL BE IN THE MID TO UPPER 60S WITH TEMPERATURES
AROUND 70 ALONG THE IMMEDIATE COAST AND AROUND THE PHILADELPHIA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE MID LEVEL TROUGH ROTATES THROUGH MONDAY MORNING WITH SHOWERS
ACCOMPANYING IT. THESE EARLY SHOWERS WILL GENERALLY REMAIN LIGHT.
DURING THE DAY, THE HIGH STARTS TO PUSH FURTHER OFF THE COAST AS
THE NEXT SYSTEM APPROACHES FROM THE WEST. IT WILL BE FAIRLY CLOUDY
THROUGH THE DAY BUT ENOUGH PEEKS OF SUN SHOULD ALLOW FOR SOME
SURFACE HEATING TO OCCUR. TEMPERATURES INTO THE LOWER TO MID 80S,
COOLER ALONG THE SHORE AND IN THE HIGHER TERRAIN. WITH THOSE PEEKS
OF SUNSHINE WE SHOULD HAVE A BIT OF INSTABILITY DEVELOP. HOWEVER,
THINGS LOOK PRETTY LIMITED AND ONLY ISOLATED THUNDER LOOKS
POSSIBLE UNTIL THE FRONT ARRIVES. DURING THE LONG TERM.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE GFS INITIALIZATION LOOKED SLIGHTLY BETTER THAN THE WRF-NMMB
SOLUTION, BUT ITS DIFFERENT EVOLUTION SOLUTION WITH ISAAC IS GIVING
US PAUSE AS TO THE DETAILS WITH THE OTHER SYSTEMS, I.E. THE TUESDAY
COLD FRONTAL PASSAGE. A DP/DT OVER THE PAST 24HRS DOES SHOW A
WESTWARD DRIFT WITH ALL SYNOPTIC SCALE SYSTEMS. THUS WHILE THE
OVERALL TREND IS SLIGHTLY FASTER, WE DID NOT GO AS FAST AS THE GFS.
AS FOR THE REMNANTS OF ISAAC, ONE ENSEMBLE MODEL WEB SITE WE
VISITED HAD ABOUT A 1800 MILE SPREAD COME SATURDAY EVENING WITH
ITS LOCATION. THUS UNCERTAINTY REMAINS HIGHER THAN AVERAGE FOR NEXT
WEEKEND. REGARDLESS IT WOULD BE DIFFICULT FOR NONE OF ISAAC'S
MOISTURE TO PASS ACROSS OUR CWA.

AS FOR THE DAY TO DAY INFO, ON MONDAY NIGHT LOOKS LIKE A DOUBLE
BARREL THREAT FOR SHOWERS AND TSTMS. ONE FOR WHAT MAY BE ONGOING
LEFTOVER CONVECTIVE MOISTURE STILL ASSOCIATED WITH TODAY'S SYSTEM
AND THE SECOND WITH THE COLD FRONT ITSELF. IN SPITE OF THE TIME
OF THE DAY, THE MODELS ARE SHOWING SOME SUSTAINABILITY FOR THE
CONVECTION TO CONTINUE OVERNIGHT.

A LLJ IS FORECAST TO INCREASE PRECEDING THE CFP WITH OUR CWA IN THE
ENTRANCE REGION OF THE H2.5 JET AND INCREASING FCST BULK SHEAR. WE
HAVE OUR BUDDY, DECENT FCST MID LEVEL QVEC CONVERGENCE AS WELL IN
THE NORTHERN PART OF OUR CWA. STAT GUIDANCE POPS IN GENERAL LOOK
DECENT AND WE DID NOT DIFFER MUCH. WE LEANED TOWARD THE HIGHER
STAT GUIDANCE FOR MINS AS PER CLOUDIER SKIES.

THE TUE FCST IS CLOSEST TO THE WRF-NMMB TIMING OF UPPER AIR AND
THERMODYNAMIC FEATURES. WHILE BULK SHEAR IS FORECAST TO BE
INCREASING THE STRONGEST FCST TOTAL TOTALS AS WELL AS NEGATIVE LOW
LEVEL THETA E ADVECTION IS FORECAST TO BE IN PROGRESS EARLY IN THE
DAY. STAT GUIDANCE EVEN OFF THE NAM IS PRETTY LOW GIVEN THE FCST
WEST TO NORTHWEST SURFACE WINDS EARLY IN THE DAY. WE HAVE SEEN
STAT GUIDANCE BE TOO LOW IN SOME INSTANCES OF NW SFC FLOW THIS
SUMMER, SO OUR POPS FOR NOW ARE SLIGHTLY HIGHER THAN THEM IN MOST
PLACES. BECAUSE OF THE GENERALLY MODEST FCST THERMODYNAMIC FIELDS
AND WEST TO NORTHWEST SFC FLOW, NO ENHANCED WORDING ATTM. BECAUSE
OF THE SLIGHTLY SLOWER CFP, WE LEANED OUR MAX TEMPS TOWARD WARMER
NAM MOS.

THEN FROM TUESDAY NIGHT INTO FRIDAY WE ARE PRETTY CONFIDENT OF SOME
SPECTACULAR LATE AUGUST WEATHER WITH LOW DEW POINTS AND SEASONABLY
WARM TEMPS ON WED AND THU AND TURNING WARMER THAN NORMAL AGAIN ON
FRIDAY. WITH THE LOW DEW POINTS, THERE SHOULD BE DECENT SLEEPING
WEATHER. WE IN GENERAL TRIED TO SHOW AN URBAN AND COASTAL VS
SUBURBAN AND RURAL AREA DIFFERENCE IN MIN TEMPS. STAT GUIDANCE VS
FCST 925MB TEMPS LOOKED DECENT FOR MAX TEMPS.

THE UNCERTAINTY THEN COMES WITH WHAT TO DO WITH ISAAC. PLEASE REFER
TO NHC PRODUCTS FOR THE OFFICIAL FORECAST TRACK. AS PER THE
MODELS, WHILE THE ECMWF AND GFS ARE APART WITH THEIR LANDFALL
LOCATIONS, NEITHER MODEL BRINGS MUCH ISAAC MOISTURE IN UNTIL
SUNDAY NIGHT OR MONDAY. IT DOES SEEM AS IF ISAAC'S REMNANTS FOR US
HAS BEEN PERPETUALLY GETTING STUCK AT DAY 7 OF THE FORECAST. WHILE
WE DID SLOW PCPN CHANCES DOWN BY HALF A DAY VS YESTERDAY'S
PACKAGE, DID NOT WANT TO GO "DRY" THRU SUNDAY GIVEN HOW THE MODELS
HAVE BEEN DIFFERING TREMENDOUSLY WITH THE REMNANT TRACK. WITH
CONTINUED AIR MASS MODIFICATION AND BEFORE EITHER THE REMNANTS OF
ISAAC OR A BACKDOORISH FRONT MOVES THROUGH, THE LAST HOLIDAY
WEEKEND SHOULD BE CLOSE TO WHAT HAS OCCURRED MOST OF THIS SUMMER,
UNSEASONABLY WARM.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL CONTINUE ACROSS THE TAF SITES THIS AFTERNOON AND
INTO THIS EVENING. SHOWERS AND THUNDERSTORMS ARE ONGOING TO THE
SOUTH OF THE TERMINALS AND MOVING TO THE NORTHWEST, REMAINING AWAY
FROM THE TERMINALS.

EASTERLY WINDS OF 10-12 KNOTS WILL START TO SUBSIDE IN THE WEAKENING
GRADIENT FLOW AND BECOME LIGHT AND VARIABLE OVERNIGHT. WINDS WILL
GRADUALLY BECOME MORE SOUTHERLY BY MONDAY MORNING AND REMAIN LESS
THAN 10 KNOTS THROUGH THE MORNING HOURS. SPEEDS ARE EXPECTED TO
INCREASE DURING THE AFTERNOON TO 10-12 KNOTS IN ADVANCE OF THE
APPROACHING COLD FRONT.

CEILINGS WILL BE GRADUALLY DECREASING AS LOW LEVEL MOISTURE
INCREASES IN THE DEVELOPING SOUTHERLY FLOW. MODEL GUIDANCE IS IN
AGREEMENT THAT MVFR CEILINGS WILL DEVELOP THIS EVENING AND PERSIST
INTO MONDAY. BASES OF 1500-2500 FEET CAN BE EXPECTED WITH
IMPROVEMENT NOT ANTICIPATED UNTIL MONDAY AFTERNOON/EVENING. SHOWERS
WILL GRADUALLY PUSH EASTWARD OVERNIGHT BUT JUST HOW MUCH THEY IMPACT
THE TAF SITES REMAIN UNCERTAIN. FOR THE MOST PART, THE SHOWERS
THEMSELVES WILL REMAIN VFR BUT CEILINGS WILL BE DROPPING TO MVFR AND
THE RAIN COULD POTENTIALLY CAUSE IFR CONDITIONS TO DEVELOP. AGAIN,
CONFIDENCE IS LOW AT THIS TIME.

VISIBILITY RESTRICTIONS ARE DIFFICULT TO FORECAST AS THERE WILL BE
PLENTY OF LOW CLOUDS AROUND TONIGHT. HOWEVER, WITH THE INCREASING
LOW LEVEL MOISTURE, ENOUGH MOISTURE COULD BE TRAPPED BELOW THE
INVERSION TO CAUSE SOME GROUND FOG TO DEVELOP.

VFR CONDITIONS ARE EXPECTED TO RETURN AROUND LATE MONDAY AFTERNOON.

OUTLOOK...
MONDAY NIGHT AND TUESDAY...MAINLY VFR WITH MVFR TO IFR CONDITIONS
POSSIBLE DURING ANY SHOWERS OR THUNDERSTORMS.

TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR. POSSIBLE MVFR OR IFR FOG
TUESDAY NIGHT OR WEDNESDAY MORNING WHERE RAIN OCCURS DURING THE DAY.

THURSDAY AND FRIDAY...VFR.

&&

.MARINE...
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR OUR NORTHERN 2 OCEAN
ZONES AS SEAS HAVE FALLEN BELOW 5 FEET. THE SMALL CRAFT CONTINUES
UNTIL 6PM FOR THE REST OF THE COASTAL WATERS WITH THE EXCEPTION OF
THE ZONE NEXT TO DELAWARE, WHERE IT HAS BEEN EXTENDED UNTIL 10PM.

THE EASTERLY FLOW HAS STARTED TO LIGHTEN AS THE GRADIENT WEAKENS
ACROSS OUR REGION. WINDS ARE STARTING TO BECOME MORE SOUTHEASTERLY
THIS AFTERNOON AND EVENTUALLY WILL BECOME MORE SOUTHERLY OVERNIGHT
AND THROUGH MONDAY. WINDS WILL REMAIN BELOW 25 KNOTS THROUGH MONDAY
EVENING. THE GRADIENT STARTS TO TIGHTEN UP AGAIN HEADING INTO MONDAY
NIGHT AHEAD OF THE NEXT FRONT.

SEAS ARE STILL RUNNING AROUND 5 FEET ACROSS THE SOUTHERN WATERS BUT
WILL GRADUALLY SUBSIDE THIS EVENING AND EVENTUALLY FALL BELOW 5 FEET
BY LATE TONIGHT AND THEN STAY BELOW 5 FEET THROUGH MONDAY.

OUTLOOK...
AN INCREASING LOW LEVEL JET IS FORECAST TO INCREASE WINDS AND SEAS
ON MONDAY NIGHT. GIVEN ITS NEUTRAL OR WARMER AIR OVER THE AREA
WATERS, WE ARE NOT CONFIDENT THEY WILL TOTALLY MIX DOWN. THE SWELL
FORECAST HAS INCREASED VS YESTERDAY, BUT BARELY REACHES 5 FT ON THE
OCEAN ATTM. UPSHOT THIS SHOULD BE OUR CLOSEST BRUSH WITH SCA
CRITERIA IN THE OUTLOOK PERIOD, BUT NOT CONFIDENT ENOUGH TO ISSUE A
THIRD PERIOD ADVY.

BEYOND MONDAY NIGHT, THE WINDS ASSOCIATED WITH THE COLD FRONT ARE
NOT EXPECTED TO BE CLOSE TO SCA CRITERIA AND THEN HIGH PRESSURE IS
FORECAST TO BUILD TOWARD AND OVER THE AREA WATERS WEDNESDAY INTO
FRIDAY.

&&

.RIP CURRENTS...
THERE IS A HIGH RISK FOR RIP CURRENTS THE REST OF TODAY. THE
CONDITIONS (DECREASING RISKS) SHOULD SLOWLY IMPROVE AS THE WEEK
CONTINUES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR NJZ014-
     024>026.
DE...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ452>454.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ455.

&&

SYNOPSIS...GIGI/ROBERTSON
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...GIGI
AVIATION...GIGI/ROBERTSON/MEOLA
MARINE...GIGI/MEOLA
RIP CURRENTS...GIGI
Hazardous weather outlook, Aug 26, 4:07 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT SUN AUG 26 2012

NJZ001-007>010-012-013-015-017>020-022-027-PAZ054-055-060>062-
067>071-272015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
407 PM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
MONDAY INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-023-272015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
407 PM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH TORRENTIAL DOWNPOURS ARE POSSIBLE THROUGH
TONIGHT. THE GREATEST ONGOING THREAT IS OVER THE MARYLAND
EASTERN SHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND FLOOD REPORTS ARE APPRECIATED IN LOCATIONS THAT
ARE UNDER FLASH FLOOD WARNINGS.

DEZ004-NJZ014-024>026-272015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
407 PM EDT SUN AUG 26 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

LOCALLY HEAVY RAIN IS POSSIBLE WITH SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING MAINLY IN SOUTHERN NEW JERSEY AND DELAWARE.
A GREATER THREAT IS CURRENTLY IN MARYLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE RISK OF RIP CURRENTS MAY LINGER INTO THE EARLY PART OF
THE NEW WEEK.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-272015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
407 PM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD
FRONTAL PASSAGE MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

In the hours before

Local storm report, Aug 26, 2:52 PM EDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT SUN AUG 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     FLASH FLOOD      EASTON                  38.77N  76.08W
08/26/2012                   TALBOT             MD   EMERGENCY MNGR

            VEHICLES STALLED AND FLOODING ALONG ROUTE 50 ACROSS
            COUNTY

&&

EVENT NUMBER PHI1200695

GAINES
Local storm report, Aug 26, 7:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
716 PM EDT SUN AUG 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     FLASH FLOOD      EASTON                  38.77N  76.08W
08/26/2012                   TALBOT             MD   EMERGENCY MNGR

            VEHICLES STALLED AND FLOODING ALONG ROUTE 50 ACROSS
            COUNTY

0430 PM     FLASH FLOOD      SAINT MICHAELS          38.79N  76.23W
08/26/2012                   TALBOT             MD   911 CALL CENTER

            VEHICLES ABANDONED AND PEOPLE RESCUED FROM VEHICLES DUE
            TO FLOODING.

0451 PM     TSTM WND DMG     EASTON                  38.77N  76.08W
08/26/2012                   TALBOT             MD   911 CALL CENTER

            TREES AND WIRES DOWN IN EASTON.

0530 PM     FLASH FLOOD      CORDOVA                 38.88N  75.99W
08/26/2012                   TALBOT             MD   911 CALL CENTER

            VEHICLES ABANDONED AND PEOPLE RESCUED FROM VEHICLES DUE
            TO FLOODING.

0538 PM     TSTM WND DMG     CORDOVA                 38.88N  75.99W
08/26/2012                   TALBOT             MD   911 CALL CENTER

            TREES AND WIRES DOWN IN CORDOVA.

&&

EVENT NUMBER PHI1200695 PHI1200699 PHI1200697 PHI1200698 PHI1200696

KLINE/GAINES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:43 AM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's2 hr
Aug 26, 11:48 AM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot117 min
Aug 26, 12:17 PM EDTAreal Flood AdvisoryPHICaroline, Talbot118 min
Aug 26, 12:49 PM EDTAreal Flood AdvisoryPHIKent, Queen Anne's91 min
Aug 26, 1:29 PM EDTFlash Flood WarningPHICaroline, Queen Anne's, Talbot7 hr
Aug 26, 2:22 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot53 min
Aug 26, 2:58 PM EDTFlash Flood WarningPHIKent, Queen Anne's4 hr
Aug 26, 3:15 PM EDTSevere Thunderstorm WarningPHITalbot25 min
Aug 26, 5:36 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot39 min
Aug 26, 5:42 PM EDTTornado WarningPHICaroline19 min
Aug 26, 6:15 PM EDTFlash Flood WarningPHICaroline, Queen Anne's4 hr
Aug 26, 7:59 PM EDTAreal Flood WarningPHIQueen Anne's, Talbot15 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.